IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 467 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
   Next article
   Previous article 
   Table of Contents
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   [PDF Not available] *
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  

 
  In this article

 Article Access Statistics
    Viewed2063    
    Printed100    
    Emailed1    
    PDF Downloaded0    
    Comments [Add]    

Recommend this journal

 


 
LETTER TO EDITOR
Year : 1997  |  Volume : 63  |  Issue : 3  |  Page : 209

Stevens Johnson syndrome with keratitis following paracetamol injection


Department of Medicine M G M. Medical College and M Y Hospital, Indore (M P), India

Correspondence Address:
K C Khare
Department of Medicine M G M. Medical College and M Y Hospital, Indore (M P)
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 20944327

Rights and PermissionsRights and Permissions



How to cite this article:
Khare K C, Khare S, Mathew G. Stevens Johnson syndrome with keratitis following paracetamol injection. Indian J Dermatol Venereol Leprol 1997;63:209

How to cite this URL:
Khare K C, Khare S, Mathew G. Stevens Johnson syndrome with keratitis following paracetamol injection. Indian J Dermatol Venereol Leprol [serial online] 1997 [cited 2019 Aug 21];63:209. Available from: http://www.ijdvl.com/text.asp?1997/63/3/209/22752


To the Editor

Herewith we are reporting a case of Stevens Johnson syndrome with keratitis which followed an injection of paracetamol in a patient.

A 22- year old lady was admitted in a private nursing home on 17-04-96 with fever, chills and rigor. She was given an injection of paracetamol and intravenous fluids. After a few hours of injection she developed maculopapular eruption on the skin all over the body. It later progressed to vesicles, many of which were haemorrhagic. Similar vesicles were present in the oral and genital mucosae. She developed a few eruptions in the eyes also. She had difficulty in swallowing because of ulcers in mouth and pharynx. A diagnosis of Stevens -Johnson syndrome with keratitis was made and patient was put on injection hydrocortisone 100mg 6 hourly and injection cefotaxime 1mg 8 hourly and chloromycetine eye drops, dexamethasone eye drops and other supportive and symptomatic measures. Patient showed remarkable improvement in 10 days. The skin and mucosal lesions showed complete cure but the lesions in eyes persisted. Examination of eye showed vision in both eyes of finger counting at 1/2 meter. Tonometry revealed normal pressure. Lid margins were thickened with matting of eye lashes. Conjunctiva showed congestion and mucus discharge. Tear meniscus was less in both eyes.

Both cornea showed central epithelial defect with underlying stromal infiltrate and exudate. Surrounding cornea showed stromal oedema. Pupils were bilaterally round and central and briskly reacting to light. Anterior chamber was deep and showed cells and flare on slit lamp examination. Both lenses were clear. Fundus examination was normal. Based on these finding a diagnosis of Stevens Johnson syndrome with keratitis both eyes was made. Patient was treated with ciprofloxacin eye drops every 30 minutes, atropine eye drops and doxycycline 100mg daily and prednisolone 60mg daily. Patient showed some improvement initially but there was no full recovery. Eye examination after 7 months of the onset of the disease process showed uveitis. There are no skin or mucosal lesions, but the lesions in eye are persisting. Seeing the rarity of Stevens Johnson syndrome following paracetamol, we are reporting this case.




 

Top
Print this article  Email this article
Previous article Next article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow